MAUDE Adverse Event Report: ARTHROCARE CORPORATION ARIS TURBINATE REDUCTION WAND; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION ARIS TURBINATE REDUCTION WAND; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72290113
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during an arthroscopy, a piece of the turbinate reduction wand electrode broke off the flat electrode and was protruding outwards, but it was still connected.It did not detach in the patient.The procedure was resumed, without any delay, using an equivalent sn back-up.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.Visual inspection observed the returned instrument shows no manufacturing abnormalities.Product was out of the original packaging.No packaging returned.The tip is worn from use.A portion of the electrode sheath/covering is eroded away from use, and the remaining covering is barely attached and pulled to one side.Functional evaluation revealed plugging in the wand causes a wand end of life error.Using a bypass box, the wand had no issues producing plasma or activating coag.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences.Other factor lines include: (1) hitting the device tip against a hard surface.2) using the device as a lever to enlarge surgical site.3) mechanical displacement of tissue through applied force.4) activating the device above recommended settings for prolonged periods of time.Based on this investigation, the need for corrective action is not indicated.

Brand Name
ARIS TURBINATE REDUCTION WAND
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23705297
Report Number3006524618-2025-00683
Device Sequence Number21489930
Product Code GEI
UDI-Device Identifier00885556796047
UDI-Public885556796047
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K230914
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290113
Device Lot Number2177813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer01/09/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown